MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 08/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was enrolled in the (b)(6) study on (b)(6) 2018 with patient identifier (b)(6).It was reported that cerebral vascular accident (cva) occurred.A left atrial appendage (laa) closure procedure was being performed.The patient underwent successful placement of a 33mm watchman laa closure device with a complete laa seal and deployed device diameter of 27.6mm.Prior to index procedure, aspirin was administered.After implant, the patient was started on aspirin and clopidogrel.The patient was discharged the following day.Seven hundred and sixty-six days post-index procedure, the patient presented emergently with left-sided facial droop and dysarthria.At this time that patient was not on any anticoagulants.The patient was hospitalized and upon admission was noted to experience speech disturbance, knowledge deficit, and mobility impairment.Two days later, computed tomography was performed and negative for infarct.Magnetic resonance imaging (mri) angiography of the head was performed revealing normal intracranial images.The same day mri of the brain was performed revealing one slice phenomena of subtle restricted diffusion in the right basal ganglion which may or may not reflect an acute infarct.However, no hemorrhage or mass effect and no diffusion was noted.The same day carotid artery scan bilateral duplex revealed 41-59% stenosis of the proximal right intracranial carotid artery.The patient was diagnosed with acute ischemic cva.The patient was started on plavix and aspirin.Three days after admission to the hospital the patient was noted with improved condition.The event was considered resolved and the patient was discharged home.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13685966
Report Number2134265-2022-02485
Device Sequence Number1944412
Product Code NGV
UDI-Device Identifier08714729838265
UDI-Public08714729838265
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/09/2020
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0020386422
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/28/2022
Initial Report FDA Received Date03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Patient SexMale